MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD LC BEAD LUMI; HCG/KRD SINGLE USE IMPLANTABLE MEDICAL DEVICE, PRODUCT CODE: KRD

BIOCOMPATIBLES UK LTD LC BEAD LUMI; HCG/KRD SINGLE USE IMPLANTABLE MEDICAL DEVICE, PRODUCT CODE: KRD
Model Number 40 - 90 MICRON
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Vomiting (2144)
Date of Event 11/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lc bead lumi was reported to have been used in the treatment of this patient.Lc bead lumi is available in the usa and is intended to be used for the embolization of hypervascular tumors and arteriovenous malformations (avms).Patient (b)(6) from (b)(6) trial (b)(6) experienced: hematemesis (b)(6) 2017 to (b)(6) 2017.Investigator reported: event occurred after m0 treatment and patient had advanced liver disease with numerous previous locoregional therapies (y90, tace x 2, percutaneous ethanol ablation, rfa).Patient also had m1 treatment months before on (b)(6) 2017 and followed by percutaneous ethanol ablation.The m0 treatment (beads loaded with doxorubicin with 30 min absorbing time) was (b)(6) 2017 and date of event was (b)(6) 2017 where the patient received variceal banding ((b)(6) 2017) and subsequent embolization ((b)(6) 2017) and was ultimately transplanted (b)(6) 2018.No follow up after transplant.Lc bead lumi loaded with doxorubicin is considered off-label use; however the equivalent product dc bead lumi loaded with doxorubicin is approved for use in europe.Vessel or lesion/tumour rupture and haemorrhage are anticipated events documented in the risk management documentation/ifu.Btg medical assessment: hematemesis was due to variceal rupture (complication of portal hypertension).Hematemesis due to variceal rupture after chemoembolization with lc bead lumi¿ (40, 90 m) loaded with doxorubicin (off label use), is an anticipated, serious and device related adverse event.Not related with doxorubicin.Previous treatment and presence of advanced liver disease may have favoured the occurence.Patient went on to receive a liver transplant, the device remained in the patient under the time of liver transplant.Device return not possible.No batch review was possible for this case as the batch number could not be ascertained.No product malfunction/deficiency has been identified.No corrective/preventative action has been identified.Follow-up information was requested, but has not been received to date.Should we receive any information to enable further investigations, a follow-up report will be submitted.At this time this report is considered final.
 
Event or Problem Description
Patient (b)(6) from (b)(6) trial (b)(6) experienced: hematemesis (b)(6) 2017 to (b)(6) 2017.Investigator reported: event occurred after m0 treatment and patient had advanced liver disease with numerous previous locoregional therapies (y90, tace x 2, percutaneous ethanol ablation, rfa).Patient also had m1 treatment months before on (b)(6) 2017 and followed by percutaneous ethanol ablation.The m0 treatment (beads loaded with doxorubicin with 30 min absorbing time) was (b)(6) 2017 and date of event was (b)(6) 2017 where the patient received variceal banding ((b)(6) 2017) and subsequent embolization ((b)(6) 2017) and was ultimately transplanted (b)(6) 2018.No follow up after transplant.
 
Event or Problem Description
Patient (b)(6) from (b)(6) trial (b)(4) experienced: hematemesis on (b)(6) 2017 to (b)(6) 2017.Investigator reported: event occurred after m0 treatment and patient had advanced liver disease with numerous previous locoregional therapies (y90, tace x 2, percutaneous ethanol ablation, rfa).Patient also had m1 treatment months before on on (b)(6) 2017 and followed by percutaneous ethanol ablation.The m0 treatment (beads loaded with doxorubicin with 30 min absorbing time) was (b)(6) 2017 and date of event was (b)(6) 2017 where the patient received variceal banding (b)(6) 2017)) and subsequent embolization (b)(6) 2017)) and was ultimately transplanted on (b)(6) 2018.No follow-up after transplant.Lc bead lumi loaded with doxorubicin is considered off-label use.Vessel or lesion/tumour rupture and haemorrhage are anticipated events documented in the risk management documentation/ifu.Additional information received: 15-may-2019.Confirmation received that this case was initially assessed by pi as possibly related, further discussion with the doctor the hematemesis is unrelated and is likely a product of the patients liver disease.
 
Additional Manufacturer Narrative
Additional information was received 15-may-2019 from the reporting institution as follows: "we did initially put possibly related but after further discussion with dr.(b)(6) the hematemesis is unrelated and is likely a product of the patients liver disease.".

Brand Name
LC BEAD LUMI
Common Device Name
HCG/KRD SINGLE USE IMPLANTABLE MEDICAL DEVICE, PRODUCT CODE: KRD
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD
chapman house farnham bus park
weydon lane
farnham, GU9 8 QL
UK  GU9 8QL
MDR Report Key8184355
Report Number3002124543-2018-00055
Device Sequence Number1459916
Product Code KRD
UDI-Device Identifier05060116921229
UDI-Public5060116921229
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K162373
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number40 - 90 MICRON
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2018
Supplement Date Received by Manufacturer05/15/2019
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;